Ask The Doctor > Questions & Answers > My period is 11 days late and maybe because of Cipro

My period is 11 days late and maybe because of Cipro

Patient: I am sexually active. For a week I had the flu then started taking Cipro for a urinary tract infection about a week before my projected period was about to start, now my period is 11 days late. I have taken 5 pregnancy test that were all negative. Should I be worried about my period being so late?

 

 

Symptoms: Some cramps, signs that I usually have before I start my period but the period won’t come

 

 

Doctor: Hello,Thanks for the query,If you are on antibiotics a week prior onset o your menses and now your menses have be en delayed by more than 10 days now with pregnancy tests being negative, you can either wait for another week to allow menses to start naturally or shall opt for a withdrawal bleed with progestins then to resume your mess. Delay following flu and antibiotics is commonly seen and hence no real cause for worry as the pregnancy test is negative.Hope this helps.Regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment